Alert archive / Florida / Rip Current Statements in 2021

Rip Current Statement 83, NWS Tallahassee, FL

September 12, 2021Bay County, Gulf County, Walton County, Florida

NWS Tallahassee, FL issued this rip current statement at Sep 12, 2021, 1:00 AM CDT for Bay County, Gulf County, Walton County, Florida. It took effect at Sep 12, 2021, 4:00 AM CDT. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Sep 12, 2021, 1:00 AM CDT (06:00 UTC)
In effect from
Sep 12, 2021, 4:00 AM CDT
Expired
Sep 13, 2021, 1:00 AM CDT
In force
21 hr
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Gulf County, FL, Walton County, FL

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 6.0 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2021-09-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1472 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2021-09-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1472 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
935 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

069 
WHUS42 KTAE 120600
CFWTAE

Coastal Hazard Message
National Weather Service Tallahassee FL
200 AM EDT Sun Sep 12 2021

FLZ108-112-114-121400-
/O.NEW.KTAE.RP.S.0083.210912T0900Z-210913T0600Z/
South Walton-Coastal Bay-Coastal Gulf-
200 AM EDT Sun Sep 12 2021 /100 AM CDT Sun Sep 12 2021/

...HIGH RIP CURRENT RISK IN EFFECT FROM 5 AM EDT /4 AM CDT/ EARLY
THIS MORNING THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents expected.

* WHERE...Walton, Bay, and Gulf County Beaches.

* WHEN...From 5 AM EDT /4 AM CDT/ early this morning through 
  late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
2 follow-up statements
022 
WHUS42 KTAE 120933
CFWTAE

Coastal Hazard Message
National Weather Service Tallahassee FL
533 AM EDT Sun Sep 12 2021

FLZ108-112-114-130600-
/O.CON.KTAE.RP.S.0083.000000T0000Z-210913T0600Z/
South Walton-Coastal Bay-Coastal Gulf-
533 AM EDT Sun Sep 12 2021 /433 AM CDT Sun Sep 12 2021/

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents expected.

* WHERE...Walton, Bay, and Gulf County Beaches.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$
597 
WHUS42 KTAE 130608
CFWTAE

Coastal Hazard Message
National Weather Service Tallahassee FL
208 AM EDT Mon Sep 13 2021

FLZ108-140600-
/O.EXP.KTAE.RP.S.0083.000000T0000Z-210913T0600Z/
/O.NEW.KTAE.RP.S.0084.210913T0608Z-210914T0600Z/
South Walton-
108 AM CDT Mon Sep 13 2021

...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT...

* WHAT...Dangerous rip currents.

* WHERE...Walton County Beaches.

* WHEN...Through late tonight.

* IMPACTS...Rip currents can sweep even the best swimmers away 
  from shore into deeper water.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

FLZ112-114-130715-
/O.EXP.KTAE.RP.S.0083.000000T0000Z-210913T0600Z/
Coastal Bay-Coastal Gulf-
208 AM EDT Mon Sep 13 2021 /108 AM CDT Mon Sep 13 2021/

...HIGH RIP CURRENT RISK HAS EXPIRED...

$$

What forecasters said that day

The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this rip current statement went out at Sep 12, 12:53 AM CDT, 7 minutes earlier.

Area forecast discussion, Sep 12, 12:53 AM CDT, 7 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
153 AM EDT Sun Sep 12 2021

.AVIATION...

[Through 06z Monday] Mainly VFR conditions are expected to
prevail. However, a moist airmass will remain in place for a
portion of the area for today with scattered showers and
thunderstorms developing. The greatest chance appears to be in the
vicinity of TLH and ECP in the afternoon with DHN on the northern
edge. VLD and ABY appear to be just a little too far north and
east to see much activity.

&&

.PREV DISCUSSION [1004 PM EDT]...

.NEAR TERM [Through Sunday]...

Deeper moisture came surging back in today on easterly low-level
flow. Such quick increases in moisture often come with an uptick
in convective activity, and that was the case today. Most of the
remaining activity over the Panhandle and SE AL should dissipate
around midnight, as the air mass stabilizes.

Nocturnal convection will fire up over the warm Gulf waters,
especially in the speed convergence that will develop as easterly
breezes emerge off the FL west coast and push westward across the
Gulf waters.

Seabreeze-focused convection on Sunday will favor the Panhandle
seabreeze, particularly along and west of Hwy 231.

.SHORT TERM [Sunday Night Through Monday Night]...

Complex upper level pattern will develop through the next week
but through Monday, the forecast area will generally be situated
under an upper level ridge. To our west, deep-layer moisture will
be advecting to the north-central Gulf on the eastern periphery
of a tropical wave. With the mid-level dry air expected to still
be in the vicinity of our forecast area, and the influence of the
upper level ridge, only isolated/scattered storms are expected.

.LONG TERM [Tuesday Through Saturday]...

Despite the upper level pattern being complex through much of the
upcoming week, one thing that is fairly clear is that a wetter
pattern is expected to emerge. The upper level ridge in place is
expected to weaken as an upper level low ahead of a tropical wave
breaks down the ridge from our west, and another upper level moves
in from the Atlantic to our east. Deep layer moisture moving into
the forecast area on the eastern periphery of the tropical wave
to our west will lead to widely scattered showers and thunderstorm
coverage in the afternoons through much of the week. Despite the
confidence in the wetter pattern through next week, specific
details remain uncertain, especially should the tropical wave on
the western side of the Gulf of Mexico develop further.

.MARINE...

Mainly moderate easterly breezes will continue through Tuesday
night. Breezes will weaken and become more southeasterly around
Wednesday. Otherwise, gusty winds near showers and thunderstorms
will be a risk to mariners. The greatest chance for storms will be
toward the middle to latter part of the week ahead.

.FIRE WEATHER...

A seasonably moist and unstable air mass will prevail through
Monday, with prevailing easterly flow. A turn to southeast flow on
Tuesday will bring a progressively moister air mass and an uptick
in showers and thunderstorms from Tuesday through the end of the
week ahead. Otherwise, moderate breezes on Sunday will support
locally high dispersion values over inland districts.

.HYDROLOGY...

River levels in basins from the Flint and Apalachicola westward
are falling. The FL reach of the Ochlockonee continues to rise
following TS Mindy early this week, but no flooding is expected.
The same can be said further east for the Withlacoochee and the
lower end of the Alapaha.

Looking ahead to late in the week ahead, the large majority of
ensemble river forecasts keep rivers below flood. However, there
are some reasonable worst case scenarios which show minor
riverine flooding, mainly if the eventual tropical cyclone over
the western Gulf strays eastward after landfall across the
Southeast States.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   89  72  90  72  86 /  30  20  20  10  40
Panama City   87  74  88  73  86 /  40  20  30  20  50
Dothan        87  70  88  70  84 /  30  20  20  10  30
Albany        89  69  91  70  85 /   0   0  10  10  30
Valdosta      89  70  90  70  87 /  10  10  10  10  30
Cross City    89  72  91  72  88 /  40  20  30  20  40
Apalachicola  86  76  85  74  85 /  40  20  20  20  50

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Haner
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...DVD
MARINE...Haner
FIRE WEATHER...Haner
HYDROLOGY...IG3

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 12, 4:54 AM CDTSpecial Marine WarningTAE3 hr
Sep 12, 5:55 AM CDTAreal Flood AdvisoryTAEFranklin65 min
Sep 12, 7:59 AM CDTSpecial Marine WarningTAE2 hr

Nearby

Rip Current Statements in Florida, 2021Every rip current statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.